Potential Link Between Pain Killers and Asthma

Acetaminophen (or Paracetamol outside the US) may increase a patient’s risk of asthma, according to a published study in The Journal of Clinical and Experimental Allergy.

Conducted by the Medical Research Institute of New Zealand, children and teens exposed to the popular painkillers at least one a year were twice as likely to suffer from asthma.

Although these tests are not conclusive, many thoracic doctors believe that painkillers may cause people to have difficulty breathing.

“We have seen Aspirin to have the highest impact on patients by causing wheezing,” stated Dr. A. Chithrakumar of Madras Medical College, adding that Acetaminophen has also shown this tendency, though not to the same degree as Aspirin.

Consult your Health Care provider for more information on the link between common painkillers and troubled breathing.

Ref:
S. C. Dharmage and K. J. Allen, Clinical & Experimental Allergy, 2011 (41) 459–460.

Leave a Comment

You must be logged in to post a comment.